More about Chromium, food intolerance and gut fermentation syndrome
Research shows that many people, even as many as 40%, will be affected by Food Intolerance or sensitivity at some point in their lives. This can be the cause of many different health problems, ranging in severity and can appear from two hours up to two days after eating particular foods. This is why it is very difficult to identify individual foods.
Below is a list of the most common symptoms that are triggered by Food Intolerance:
Gut Fermentation syndrome
Around 500 species of bacteria, as well as many species of yeast and other organisms, inhabit the human gastrointestinal tract and make up the "gut flora". In an average adult the bacteria weigh about 1kg and the number of individual organisms easily outnumbers the total number of cells in the human body.
The gut flora perform many functions that keep us healthy. Major useful functions of friendly bacteria include:
Illness can occur when the amount of friendly bacteria is reduced and the other organisms are able to increase their numbers and become the majority. There are a number of factors that can disrupt the balance of organisms in the intestines and lead to overgrowth of the less desirable species.
The most important factors are:
Probably the most important factor is the use of broad spectrum antibiotics. These medications don't discriminate between friendly and nasty bacteria. This means that every time you take one of these drugs for an infection you're are wiping out large numbers of the friendly bacteria in your intestines that give protection from other, potentially harmful, intestinal residents. This fact has long been known by researchers and is taught to microbiology students.
There has also been a lot of animal research showing that both antibiotics and steroids commonly cause substantial increases in Candida and pathogenic bacterial colonization, due to destruction of friendly bacteria, thereby reducing your immune defense.
One result of antibiotic use is antibiotic induced diarrhea which is thought to be caused mainly by Clostridium difficile infection, the incidence of which is on the increase. Recorded cases reported in March 2005 put the number of cases annually at 3 million in the United States (6). C. difficile infection is difficult to treat and severe cases can even lead to death. Treatment in the conventional medical setting involves even more antibiotics, targeted at C.difficile in particular.
Until recently antibiotic drugs were seen as a magic bullet without side effects. As we can now see however, there ARE side effects that can be significant and the effects of the disturbance they cause to gut flora and overall health are only starting to be uncovered.
Send e mail to Body Language Site sponsored by SureScreen Diagnostics Ltd www.surescreen.com Copyright exists on all material within this site. Please ask approval before you refer to it. This page last modified: July 06, 2005.